Coronary aneurysm formation in a patient early after everolimus-eluting stent implantation

Zbinden, Rainer; Eshtehardi, Parham; Cook, Stéphane (2008). Coronary aneurysm formation in a patient early after everolimus-eluting stent implantation. Journal of invasive cardiology, 20(5), E174-5. Malvern, Pa.: HMP Communications

Full text not available from this repository. (Request a copy)

Coronary aneurysm formation after drug-eluting stent (DES) implantation is a rare complication with late stent thrombosis as a potentially fatal sequela. One possible mechanism involved in aneurysm formation is thought to be late-acquired stent malapposition due to a local inflammatory response to the polymer and/or the drug. Coronary aneurysm formation has been documented with sirolimus- and paclitaxel-eluting stents. We report a case of coronary aneurysm formation in a patient with an everolimus-eluting stent (EES; Xience(R) Abbott Vascular, Redwood City, California) relatively early (3 months) after stent implantation. This case illustrates that even with second-generation DES like the EES, which is thought to be highly biocompatible, there can be adverse reactions to the polymer and/or to the drug.

Item Type:

Journal Article (Further Contribution)

Division/Institute:

04 Faculty of Medicine > Department of Cardiovascular Disorders (DHGE) > Clinic of Cardiology

UniBE Contributor:

Zbinden, Rainer; Eshtehardi, Parham and Cook, Stéphane

ISSN:

1042-3931

ISBN:

18460723

Publisher:

HMP Communications

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 15:02

Last Modified:

04 May 2014 23:18

PubMed ID:

18460723

URI:

https://boris.unibe.ch/id/eprint/26929 (FactScience: 99139)

Actions (login required)

Edit item Edit item
Provide Feedback